Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 22, NWS Fort Worth, TX

July 1, 2001Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2001, 6:02 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2001, 6:02 AM CDT (11:02 UTC)
Expired
Jul 1, 2001, 9:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011104
FFWFWD
TXC113-011400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
602 AM CDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 900 AM CDT

* AT 602 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER THE NORTHWEST 2/3 OF DALLAS COUNTY MOVING SLOWLY SOUTH.
THE DFW AIRPORT HAS 2.60 INCHES OF RAIN BETWEEN 5 AND 6 AM.

LAT...LON 3297 9657 3255 9655 3257 9704 3297 9704

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:50 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 1, 3:50 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT SUN JUL 1 2001

THE UPPER LOW OVER OVER ARKANSAS THIS MORNING WILL CONTINUE TO
ELONGATE AND MOVE SOUTHWEST DURING THE NEXT 48 HOURS. THUNDERSTORMS
REDEVELOPED ONCE AGAIN OVERNIGHT ACROSS PARTS OF NORTH TEXAS.  WILL
KEEP SLIGHT CHANCE OR CHANCE POPS ACROSS ALL OF THE NORTH TEXAS FOR
TODAY.  RAIN CHANCES SHOULD START TO DECREASE TONIGHT.  THE UPPER
RIDGE TO OUR WEST WILL BUILD INTO ACROSS THE NORTH ON MONDAY. THIS
WILL ALLOW TEMPERATURES TO WARM FURTHER AS WE APPROACH INDEPENDENCE
DAY.  THE 00Z RUN OF THE AVN AND MRF INDICATE THAT THE COOL-DOWN
THAT HAD BEEN ADVERTISED EARLIER FOR LATE WEEK PROBABLY WILL NOT
HAPPEN.  HAVE REMOVED MOST OF THE RAIN CHANCES FROM THE EXTENDED
PORTION OF THE FORECAST...AND BROUGHT TEMPERATURES BACK TO NEAR
SEASONAL NORMALS.  #58

DFW 90/72/92/73 3121   ACT 93/72/92/73 3232

.FWD...NONE.

In the hours before

Special weather statement, Jul 1, 4:32 AM CDT, 1 hour 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT SUN JUL 1 2001

WIDELY SCATTERED THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAIN...SMALL HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING.  AN ISOLATED WIND GUST TO 60 MPH AND ISOLATED HAIL
UP TO ONE INCH IN DIAMETER IS POSSIBLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:38 AM CDTSevere Thunderstorm WarningFWDLimestone67 min
Jul 1, 5:59 AM CDTSevere Thunderstorm WarningFWDTarrant61 min
Jul 1, 6:24 AM CDTFlash Flood WarningFWDTarrant3 hr
Jul 1, 8:32 AM CDTFlash Flood WarningFWDBell3 hr
Jul 1, 8:52 AM CDTFlash Flood WarningFWDTarrant3 hr
Jul 1, 9:55 AM CDTFlash Flood WarningFWDJohnson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.